Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 18, 2000, 4:12 PM MDT for Lincoln County, Wyoming. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2000, 4:12 PM MDT (22:12 UTC)
- Expired
- Aug 18, 2000, 5:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Lincoln County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:15 PM MDT | Hail 1.25 | Auburn, WY | |
| Aug 18, 4:20 PM MDT | Hail 0.75 | Auburn, WY | |
| Aug 18, 4:20 PM MDT | Thunderstorm Wind 50 E | Grover, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
675 WUUS55 KRIW 182213 SVRRIW WYC023-182300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWESTERN WYOMING * UNTIL 500 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF AFTON... MOVING EAST AT 20 MPH. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. THESE ATTRACT LIGHTNING. BE AWARE THAT TORRENTIAL RAINS CAN CAUSE FLASH FLOODING WITH LITTLE OR NO WARNING. NOLL WCJIN-WYSW N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:30 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 18, 2:30 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT FRI AUG 18 2000 CONVCTN FIRING UP ALONG THE SHRTWV MOVG THRU WY THIS PM WITH GUSTY WIND AND ACTUALLY SOME RAIN FALLING (0.21 AT KP60). FCST PROB WL BE POPS AS THIS SHRTWV MOVS THRU THE E ZONES THIS EVE. SATL LOOP SHOWS DISTINCT BACK EDGE OF TS IN THE W. HOWEVER MSTR PLUME EXTENDS BACK INTO ID/N UT WHERE SOME CONVCTN TRYING TO GET GOING. BASED ON ESTIMATED SHRTWV MOVMT WL PUT SCT POPS IN E ZONES WITH LESSER POPS CENT AND WEST. SHOULD SEE PTCLDY SKY AFT MIDNT MOST PLACES WITH MILD LOWS. ON SAT UPR TROF SPINS INTO PAC NW WITH SW FLOW OVR WY. SOME OF THAT DRYING ON WV LOOP EXEPCTED TO NOSE INTO WRN WY AND INTO CENT WY FOR THE PM HRS. PRES GRAD TO TIGHTEN A LTL AND 500-700 WND SPEEDS PROGD TO INCR AS WELL. WNDY MTNS AND BREEZY AREAS LWR ELVTNS. MAY SEE ISOLD TS IN E ZONES WHR BTR DEWPTS WL RESIDE/THTE RDG AND SOME INSTABILTY/CAPE. FAR SRN WY BRDR MAY BE ON EDGE OF SUBTROP MSTR FOR ISOLD TS AS WELL. WARMER DAY MOST AREAS SATURDAY WITH MORE SUNSHINE AND MIXING. ON SAT NT AND SUNDAY UPR TROF WL INTO AND ACROSS MT DRAGGING A FRONT THRU MOST OF WY BY 00Z MON. WL KEEP LOW POPS IN BIG HORN MTNS. DRY AND BREEZY TO WNDY ELSEWHERE. BEST COOLING OF HIGHS WL BE IN THE NORTH SUNDAY. FWCS/SOME MAVS SEEM TOO COOL WITH SUNDAY HIGHS. IN EXTNDD MONDAY LOOKS DRY WITH SEASONAL TEMPS. MRF WANTS TO BUILD RDG BACK INTO CENT ROCKIES TUE/WED WITH WARMING TEMPS AND MINIMAL MID LVL MSTR. WL ONLY PUT ISOLD POPS IN FOR NOW. .RIW...NONE AR
In the hours before
Special weather statement, Aug 18, 2:20 PM MDT, 1 hour 52 minutes before
WYZ001>004-006-007-022>025-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT FRI AUG 18 2000 ...THUNDERSTORMS MOVING THROUGH NORTHWEST WYOMING PRODUCING MORE LIGHTNING...BUT THEY ALSO CONTAIN SOME MUCH-NEEDED RAIN... AT 220 PM MDT...DOPPLER WEATHER RADAR...SATELLITE IMAGERY...AND LIGHTNING DETECTION EQUIPMENT SHOWED THUNDERSTORMS MOVING THROUGH NORTHWEST WYOMING. THE THUNDERSTORMS WERE PRODUCING THE USUAL LIGHTNING...BUT THEY WERE ALSO DROPPING SOME MEASURABLE RAIN. AS OF 2 PM MDT...AUTOMATED EQUIPMENT AT LAKE...IN YELLOWSTONE NATIONAL PARK...HAD RECORDED .21 INCHES OF RAIN...AND .06 INCHES WAS RECORDED AT THE CODY AIRPORT. GUSTY WINDS ALSO ACCOMPANIED SOME OF THE STORMS...WITH 36 MPH WINDS REPORTED AT THE CODY AIRPORT. THESE STORMS WERE MOVING NORTHEAST AT AROUND 30 MPH. THUNDERSTORMS WERE ALSO LOCATED OVER EXTREME SOUTHWEST WYOMING IN THE FLAMING GORGE AREA. THESE STORMS WERE MOVING EAST AT AROUND 20 MPH...AND WILL PRODUCE LOCAL STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER EASTERN IDAHO... AND THESE STORMS WILL MOVE INTO TETON COUNTY IN NORTHWEST WYOMING DURING THE NEXT HOUR. WCJIN-WYNW-WYSW
Special weather statement, Aug 18, 3:20 PM MDT, 52 minutes before
WYZ006-007-016-182230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT FRI AUG 18 2000 ...VERY STRONG THUNDERSTORMS MOVING TOWARDS WESTERN WYOMING... AT 320 PM MDT...DOPPLER WEATHER RADAR AND SATELLITE IMAGERY SHOWED VERY STRONG THUNDERSTORMS OVER EASTERN IDAHO. THE STRONGEST STORM WAS APPROXIMATELY 15 MILES NORTH OF SODA SPRINGS...AND IT WAS MOVING EAST AT AROUND 20 MPH. THIS STORM WILL BE MOVING INTO NORTHERN LINCOLN AND SOUTHERN TETON COUNTIES BY 400 PM MDT. GUSTY WINDS... DANGEROUS LIGHTNING...AND POSSIBLY HAIL WILL ACCOMPANY THIS STORM. RESIDENTS OF NORTHERN LINCOLN AND SOUTHERN TETON COUNTIES SHOULD KEEP AN EYE ON THE SKY...AND LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWEST WYOMING JUST EAST AND SOUTHEAST OF MEETEETSE...AND OVER SOUTHEASTERN SWEETWATER COUNTY IN SOUTHWEST WYOMING. THESE STORMS WERE MOVING EAST AT AROUND 20 MPH. NOLL WCJIN-WYNW-WYSW
Special weather statement, Aug 18, 4:01 PM MDT, 11 minutes before
WYZ016-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 401 PM MDT FRI AUG 18 2000 ...STRONG THUNDERSTORM MOVING TOWARDS NORTHERN LINCOLN COUNTY... AT 401 PM MDT...DOPPLER WEATHER RADAR AND SATELLITE IMAGERY SHOWED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN CARIBOU COUNTY IN EASTERN IDAHO. THIS STORM WAS MOVING EAST AT AROUND 20 MPH... AND WILL BE MOVING INTO THE STAR VALLEY AREA OF NORTHERN LINCOLN COUNTY DURING THE NEXT HALF HOUR. HAIL...GUSTY WINDS...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY THIS THUNDERSTORM. RESIDENTS OF NORTHERN LINCOLN COUNTY SHOULD KEEP AN EYE ON THE SKY...AND LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. NOLL WCJIN-WYSW
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.